Heavy Rain, Dekalb
- When
- September 14, 9:00 AM CST to 6:00 PM CST
- Where
- Dekalb County, 1.01 mi ESE of Valley Head
- Reported by
- COOP Observer
- Coordinates
- 34.567, -85.613
Rainfall of 5.06 inches was reported on the 14th.
The remnants of Hurricane Humberto produced widespread moderate to locally heavy rainfall on the 14th. The heaviest rainfall occurred over far northeast Alabama in Jackson and DeKalb Counties where many areas received from 2 to 5 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
The remnants of Hurricane Humberto produced widespread moderate to locally heavy rainfall on the 14th. The heaviest rainfall occurred over far northeast Alabama in Jackson and DeKalb Counties where many areas received from 2 to 5 inches. This produced substantial ponding of water in low lying areas and provided short term drought relief.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 14, 2:45 AM CST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 345 AM CDT FRI SEP 14 2007 .DISCUSSION... GENERALLY LIGHT RAINFALL HAS OVERSPREAD THE AREA THIS MORNING IN ADVANCE OF THE REMNANTS OF HUMBERTO. MOST OF THE AREA HAS YET TO SEE MORE THAN 1/4 INCH THUS FAR...ALTHOUGH THE FORT PAYNE AREA HAD HIGHER AMOUNTS FROM A STRONGER SHOWER EARLIER THIS MORNING. HUMBERTO...COMBINED WITH AN APPROACHING COLD FRONT...IS THE DOMINANT FORECAST FEATURE FOR THE NEXT 12 HOURS OVER THE AREA. SHOWERS ARE CURRENTLY REDEVELOPING NEAR THE CENTER OF THE DEPRESSION AS IT MOVES NNE TOWARD THE AREA. THIS ACTIVITY WILL MOVE INTO THE AREA LATER THIS MORNING...AND THEN GET PUSHED OUT OF THE AREA BY THE COLD FRONT. DURING THE MORNING HOURS...VIRTUALLY THE ENTIRE AREA WILL RECEIVE RAINFALL...WITH THE HEAVIEST AMOUNTS IN THE SOUTHWESTERN PORTION OF THE CWA. SOME AREAS COULD SEE UP TO 2 INCHES...BUT MOST WILL RECEIVE BETWEEN 1/2 TO 1 INCH. MUCH DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT THIS EVENING. THIS WEEKEND LOOKS TO BE A NICE ONE...WITH MOSTLY SUNNY SKIES AND HIGHS IN THE UPPER 70S. WARMER WEATHER RETURNS EARLY NEXT WEEK AS WINDS SWING AROUND TO THE SOUTH AND UPPER LEVEL HIGH PRESSURE BUILDS OVER THE AREA. THIS WILL KEEP RAIN CHANCES LIMITED FOR THE LONG RANGE FORECAST...ALTHOUGH MODELS HINT AT A CHANCE NEXT FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 80 62 79 52 / 100 20 0 0 SHOALS 80 61 79 51 / 100 10 0 0 CULLMAN 80 62 79 55 / 100 20 0 0 FAYETTEVILLE 77 61 76 52 / 100 10 0 0 ALBERTVILLE 80 63 79 54 / 100 30 0 0 FORT PAYNE 78 61 78 52 / 100 30 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JMC.34.SYN CBD.15.MES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 301 AM CDT FRI SEP 14 2007 ALZ001>010-016-TNZ076-096-097-141845- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 301 AM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE HUMBERTO WILL CONTINUE TO BRING RAINFALL ALONG WITH A FEW EMBEDDED THUNDERSTORMS TO THE TENNESSEE VALLEY TODAY. THIS RAINFALL COULD BECOME LOCALLY HEAVY AT TIMES AND CAUSE ISOLATED FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS URBANIZED LOCATIONS. TOTAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES. A FRONTAL BOUNDARY WILL PUSH SOUTHEAST TOWARD THE REGION THIS AFTERNOON...BRINGING AN END TO THE RAINFALL AND A COOLER AIRMASS TO THE REGION DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CBD
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Rainfall of 5.06 inches was reported on the 14th.
Rainfall of 4.06 inches was reported on the 14th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60853, 60854.